| Model Number |
840 |
| Medical Device Problem Code |
No Flow (2991)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
09/03/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
After the unit was removed from usage, the ventilator was found to not pass the power on self-test (post).A service engineer (se) inspected the device and replaced the graphical user interface (gui) to breath delivery (bd) cable with a provisory one.The unit passed testing and operated within the manufacturing specifications.Once the definitive cable is available, the part will be installed.Should the replaced component be returned to the manufacturing site, an additional evaluation will be performed and a supplemental report will be submitted.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that while in use on a patient, the 840 ventilator stopped ventilating.The patient was placed on an alternate ventilator and there were no significant consequences to the patient as a result of the event.
Additional Manufacturer Narrative
Additional information received as follows: after the ventilator was removed from usage, the ventilator was found to not pass the power on self-test (post).The service engineer replaced the breath delivery (bd) central processing unit printed circuit board.Additionally the provisory bd cable was replaced with the definitive cable.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
On 2018-dec-04 it was identified that a correction needed to be made to the device evaluation summary.Corrected "the service engineer replaced the breath delivery (bd) central processing unit printed circuit board.Additionally the provisory bd cable was replaced with the definitive cable" to "a service engineer (se) inspected the device and replaced the breath delivery (bd) central processing unit (cpu) printed circuit board (pcb) and ventilator arm.Additionally, the provisory bd cable was replaced with a definitive cable.The unit passed testing and operated within the manufacturing specifications." if information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Device evaluation summary: the gui to bd cable assembly was returned to medtronic for failure investigation.The component was visually inspected and functionally tested with no malfunction or product deficiency identified.The bd cpu pcb was also returned to medtronic for failure investigation.A visual inspection of the returned component revealed no anomalies.The component was attached to the failure investigation test ventilator for analysis.The ventilator powered up normally with no errors recorded in the diagnostic logs.All pre-use testing was performed successfully.The ventilator was placed in normal ventilation mode and ran for a period of time and then generated a "vent inop" condition.The fault was isolated to the alliance manufactured dram device.Alliance manufactured devices were discontinued and replaced by oki manufactured devices for new bd pcbs from 2005-mar-14 due to higher reliability of the oki dram devices than the alliance parts.If information is provided in the future, a supplemental report will be issued.